Alert archive / California / Frost Advisories in 2025

Frost Advisory 35, NWS Eureka, CA

November 29, 2025Mendocino County, California

NWS Eureka, CA issued this frost advisory at Nov 29, 2025, 9:57 PM PST for Mendocino County, California. It took effect at Nov 30, 2025, 12:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2025, 9:57 PM PST (05:57 UTC)
In effect from
Nov 30, 2025, 12:00 AM PST
Expired
Nov 30, 2025, 5:43 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 6.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WWUS76 KEKA 300557
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
957 PM PST Sat Nov 29 2025

CAZ113-301400-
/O.NEW.KEKA.FR.Y.0035.251130T0800Z-251130T1700Z/
Southeastern Mendocino Interior-
Including Redwood Valley, Ukiah, Calpella, Hopland, and Talmage
957 PM PST Sat Nov 29 2025

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Southeastern Mendocino Interior.

* WHEN...Until 9 AM PST Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
1 follow-up statement
384 
WWUS76 KEKA 301343
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
543 AM PST Sun Nov 30 2025

CAZ113-301445-
/O.CAN.KEKA.FR.Y.0035.000000T0000Z-251130T1700Z/
Southeastern Mendocino Interior-
Including Calpella, Talmage, Hopland, Ukiah, and Redwood Valley
543 AM PST Sun Nov 30 2025

...FROST ADVISORY IS CANCELLED...

The threat has ended. Clouds have moved in and temperatures are
hovering around 40.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 29, 1:08 PM PST, 8 hours 49 minutes earlier.

Area forecast discussion, Nov 29, 1:08 PM PST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
108 PM PST Sat Nov 29 2025

.SYNOPSIS...A mid period westerly swell will bring a moderate
risk for hazardous beach conditions through Saturday afternoon.
A much more energetic westerly swell will bring a high risk for
sneaker waves Monday through Tuesday. Otherwise, dry and
seasonably cool weather is forecast through next week.

&&

.DISCUSSION...Low stratocumulus cloud cover has been diminishing
this afternoon. Visible satellite imagery showed a large mass of
reinforcing low clouds offshore poised to move onshore by early
this evening. Interior fog and low clouds have been a regular
occurrence for the last several nights and see no reason not to
expect the same tonight. Early morning temperatures have varied
widely with some locations at or below freezing and other areas
in the mid 40s and lower 50s. A widespread freeze with at least
50% coverage occurred across Lake County early this morning.
Thus, we have suspended issuing frost advisories and freeze warnings
for the rest of winter for southern Lake county. Other forecast areas
in southern Mendocino County and coastal areas will continue to have
a wide range of morning temperatures over next couple of mornings
due to a combination of cloud cover, high humidity and wind. Light
winds may also drive apparent temperatures below 30F for a few hours
before dawn in locations that drop into the lower to mid 30s.

A shortwave trough will drop southeast over the Pacific NW
tonight and into the Great Basin on Sunday. Band of above normal
PWATS skirting near the Oregon border may yield a few sprinkles
and elevated returns aloft tonight as multiple high resolution
models depict. Nearly all CAMS are dry, however. Surface pressure
gradients will tighten up in the wake of this shortwave on Sunday
and breezy northerly winds are forecast to develop over the
coastal headlands and exposed ridges by Sunday evening. Offshore
winds should follow Sun night and Mon with perhaps gusts to 25-35
mph over the ridges Sunday evening. The strongest winds will most
likely occur over the eastern portion of Lake County where gusts
from 25 to 35 mph are possible over wind prone ridges by Monday.
Frost and freezing morning temperatures will also be possible for
coastal areas if the clouds do not reform and dewpoints dry out
near the ocean in response to steady east winds. Current guidance
indicate morning minimums early Monday above 36F for much of the
North Coast. Localized pockets of frost may occur (a 10% chance).

Another dry shortwave trough will follow a similar track Mon night
and Tue. This trough will dig from NE to SW across the area by
Tue and then offshore the central and southern Cal coast by mid
week. There is an outside chance for a few fleeting light showers
or sprinkles for Del Norte and mountains of Trinity Mon night or
Tue morning, but it will not be a significant precipitation maker
for our forecast area. Once again winds look to be the main impact
with these inside slider troughs. Blustery northerly coastal
winds are expected with this second trough. ECMWF ensemble mean
peak wind gusts are much higher for coastal low lands on Tue.
Gusts around 20-30 mph will be possible. E-NE winds will also
develop Tue night-Wed for the higher terrain and perhaps Lake
County. E-NE wind gusts to 35-45 mph will be possible over the
ridges. Gusts to 50-55 mph are on the limbs of the distribution
(95th percentile) over the high mountain peaks in the King Range.
Now the air mass is not forecast to be exceptionally cold by mid
next week either. With dew points in the 20s, calm winds in the
valleys and clear skies overnight, frost and freezing temperatures
will once again be a forecast challenge for areas that have not
had a freeze yet, especially for coastal areas. Cold weather
advisories for wind chill may also be a factor with winds around
around 5-15 mph and minimum temperatures in the lower to mid 30s.

Massive 500mb ridge appears to flatten out toward the latter
portion of next week and into next weekend. WPC ensemble clusters
do show about an even split (50%) of clusters that are "wetter"
(at least for the North Coast) than the grand ensemble mean. The
ensemble mean is by no stretch very wet with 0.10 inches of rain
in 24 hours ending 4 PM Sat for mostly Del Norte. It could be wet
or it could be dry or both. Stay tuned.

&&

.AVIATION...(18Z TAFS)... MVFR to short periods of IFR ceilings
have persisted for coastal terminals into this afternoon. A brief
period of VFR conditions may be likely for coastal terminals. A weak
trough passing to the north may help lift ceilings tonight, but will
also promote onshore flow conducive to marine layer formation. With
those two competing forces, ensembles continue to show uncertain and
mixed conditions, but with little potential for widespread, disruptive
LIFR conditions. Low clouds and fog in interior valleys were generally
stubborn to dissipate with KUKI just clearing out by late morning.
Interior valley fog is possible again tonight. /J(H/L)W

&&

.MARINE...Weak to moderate northerly winds have built in all across
the waters. Northerly winds will continue to increase in the outer
waters with gusts 25 to 30 knots in the southern outer waters Sunday
gradually spreading northwards. North winds and steep short period
seas will stay restricted to the outer waters and will briefly
weaken again around Monday. There is strong agreement, however, that
north winds will push back closer to shore around mid next week with
periods of strong gale force gusts.

Aside from the winds, a minor mid period westerly swell will build
up to around 8 feet late Saturday into Sunday, but this swell will
quickly decay. Another, much longer period swell will build around
Monday into Tuesday up to around 12 feet. Neither swell will be
particularly steep, but will dominate the inner water sea state
where short period seas are calm. /JHW

&&

.BEACH HAZARDS...A series of mid period westerly swells will
continue to impact the waters through the weekend. The next swell
will build up to 8 feet at 14 seconds beginning Saturday afternoon
into Sunday. With mostly calm short period seas, the forerunners of
this swell especially will pose a moderate sneaker wave risk
Saturday evening with unexpected and inconsistent surf on area
beaches Saturday afternoon.

A second, stronger sneaker wave risk is possible as longer period
swell builds Monday into Tuesday. The very long period of this swell
up to 22 seconds will make waves particularly deceiving with the
swell likely to build in rapidly with little warning. Short period
seas building closer to shore will lessen the overall risk by around
mid week. /JHW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement until 6 PM PST this evening for
     CAZ101-103.

     Beach Hazards Statement until 7 PM PST this evening for
     CAZ104.

     Beach Hazards Statement until 7 PM PST this evening for
     CAZ109.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 11 AM to 11 PM PST Sunday for
     PZZ455.

     Small Craft Advisory from 11 AM Sunday to 3 PM PST Monday
     for PZZ470.

     Small Craft Advisory from 11 PM this evening to 3 PM PST
     Monday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 10:48 PM PSTBeach Hazards StatementEKADel Norte, Humboldt, Mendocino64 hr
Nov 30, 2:03 PM PSTFrost AdvisoryEKAHumboldt18 hr

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.